Alert archive / Hawaii / Gale Warnings in 2013
Gale Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Feb 25, 2013, 3:35 AM HST. It took effect at Feb 26, 2013, 3:31 AM HST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2013, 3:35 AM HST (13:35 UTC)
- In effect from
- Feb 26, 2013, 3:31 AM HST
- Expired
- Feb 27, 2013, 3:38 PM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
771 WHHW70 PHFO 251335 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST MON FEB 25 2013 ...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE TO AFFECT ALL HAWAIIAN WATERS... .SURFACE HIGH PRESSURE BUILDING FAR NORTH OF THE AREA WILL CAUSE STRONG AND GUSTY TRADE WINDS WITH ELEVATED AND ROUGH SEAS THROUGH TUESDAY AFTERNOON. PHZ119>121-123-124-260245- /O.CON.PHFO.SC.Y.0066.000000T0000Z-130225T2200Z/ /O.UPG.PHFO.GL.A.0002.130225T2200Z-130227T0400Z/ /O.NEW.PHFO.GL.W.0004.130225T2200Z-130227T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 335 AM HST MON FEB 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM HST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. * WINDS AND SEAS...THROUGH THIS MORNING...EAST WINDS 25 TO 30 KNOTS AND ROUGH SEAS OF 9 TO 15 FEET. BEGINNING EARLY THIS AFTERNOON...EXPECT EAST WINDS UP TO 35 KNOTS AND ROUGH SEAS OF 12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ110>118-122-260245- /O.CON.PHFO.SC.Y.0065.000000T0000Z-130227T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 335 AM HST MON FEB 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. * WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...NORTHEAST WINDS 20 TO 30 KNOTS AND ROUGH SEAS OF 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
8 follow-up statements
220 WHHW70 PHFO 252000 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST MON FEB 25 2013 ...STRONG TRADE WINDS AND ROUGH SEAS EXPECTED FOR ALL HAWAIIAN WATERS... .SURFACE HIGH PRESSURE BUILDING FAR NORTH OF THE AREA WILL CAUSE STRONG AND GUSTY TRADE WINDS WITH ADVISORY CONDITIONS CONTINUING OVER THE TRADITIONALLY WINDIER CHANNELS AROUND MAUI COUNTY AND THE BIG ISLAND THROUGH TUESDAY MORNING...THEN REACHING GALE LEVELS THROUGH TUESDAY EVENING. CONDITIONS ACROSS THE REST OF THE COASTAL WATERS ARE EXPECTED TO REACH ADVISORY CRITERIA BY TUESDAY MORNING. PHZ110>118-122-260900- /O.CAN.PHFO.SC.Y.0065.000000T0000Z-130227T0400Z/ /O.NEW.PHFO.SC.Y.0067.130226T1600Z-130227T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 1000 AM HST MON FEB 25 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST TUESDAY. * WINDS AND SEAS...BEGINNING TUESDAY MORNING...NORTHEAST WINDS 25 TO 30 KNOTS WITH ROUGH SEAS 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119>121-123-124-260900- /O.EXT.PHFO.SC.Y.0066.000000T0000Z-130226T1600Z/ /O.EXT.PHFO.GL.W.0004.130226T1600Z-130227T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 1000 AM HST MON FEB 25 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... ...GALE WARNING NOW IN EFFECT FROM 6 AM TO 6 PM HST TUESDAY... THE GALE WARNING IS NOW IN EFFECT FROM 6 AM TO 6 PM HST TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...THROUGH TUESDAY MORNING...NORTH WINDS 25 TO 30 KNOTS AND ROUGH SEAS 13 TO 16 FEET. BEGINNING TUESDAY MORNING...EAST WINDS UP TO 35 KNOTS. ROUGH SEAS 14 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
856 WHHW70 PHFO 260150 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 350 PM HST MON FEB 25 2013 ...STRONG TRADE WINDS AND ROUGH SEAS EXPECTED FOR ALL HAWAIIAN WATERS... .A LARGE HIGH PRESSURE SYSTEM FAR NORTH OF THE AREA WILL KEEP BRINGING STRONG AND GUSTY TRADE WINDS...WITH ADVISORY CONDITIONS OVER THE TRADITIONALLY WINDIER CHANNELS AROUND MAUI COUNTY AND THE BIG ISLAND THROUGH TUESDAY MORNING...THEN REACHING GALE LEVELS THROUGH WEDNESDAY EVENING. CONDITIONS ACROSS THE REST OF THE COASTAL WATERS ARE EXPECTED TO REACH ADVISORY CRITERIA BY TUESDAY MORNING. PHZ119>121-123-124-261500- /O.CON.PHFO.SC.Y.0066.000000T0000Z-130226T1600Z/ /O.EXT.PHFO.GL.W.0004.130226T1600Z-130228T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 350 PM HST MON FEB 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... ...GALE WARNING NOW IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...THROUGH TUESDAY MORNING...NORTH WINDS 25 TO 30 KNOTS AND ROUGH SEAS 13 TO 16 FEET. BEGINNING TUESDAY MORNING...EAST WINDS UP TO 35 KNOTS. ROUGH SEAS 14 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ110>118-122-261500- /O.EXT.PHFO.SC.Y.0067.130226T1600Z-130228T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 350 PM HST MON FEB 25 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY. * WINDS AND SEAS...BEGINNING TUESDAY MORNING...NORTHEAST WINDS 25 TO 30 KNOTS WITH ROUGH SEAS 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
461 WHHW70 PHFO 260509 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 709 PM HST MON FEB 25 2013 ...STRONG TRADE WINDS AND ROUGH SEAS EXPECTED FOR ALL HAWAIIAN WATERS... .A LARGE HIGH PRESSURE SYSTEM IS BRINGING STRONG AND GUSTY TRADE WINDS TO THE COASTAL WATERS. WINDIER WATERS AROUND MAUI COUNTY AND THE BIG ISLAND WILL REACH GALE FORCE WINDS TUESDAY MORNING...AND REMAIN INTO WEDNESDAY. PHZ119>121-123-124-261815- /O.CON.PHFO.SC.Y.0066.000000T0000Z-130226T1600Z/ /O.CON.PHFO.GL.W.0004.130226T1600Z-130228T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 709 PM HST MON FEB 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...NORTH WINDS 25 TO 30 KNOTS AND ROUGH SEAS 10 TO 12 FEET. BEGINNING TUESDAY MORNING...EAST WINDS UP TO 35 KNOTS. ROUGH SEAS 12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ110-112>114-116-117-261815- /O.EXT.PHFO.SC.Y.0067.130226T0509Z-130228T0400Z/ KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- 709 PM HST MON FEB 25 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KNOTS WITH ROUGH SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ111-115-118-122-261815- /O.CON.PHFO.SC.Y.0067.130226T1600Z-130228T0400Z/ KAUAI WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 709 PM HST MON FEB 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY. * WINDS AND SEAS...BEGINNING TUESDAY MORNING...NORTHEAST WINDS 25 TO 30 KNOTS WITH ROUGH SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MORRISON
732 WHHW70 PHFO 261331 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST TUE FEB 26 2013 ...STRONG TRADE WINDS AND ROUGH SEAS EXPECTED FOR ALL HAWAIIAN WATERS... .A LARGE HIGH PRESSURE SYSTEM IS BRINGING STRONG AND GUSTY TRADE WINDS TO THE COASTAL WATERS. WINDIER WATERS AROUND MAUI COUNTY AND THE BIG ISLAND WILL SEE GALE FORCE WINDS THIS MORNING...WHICH WILL REMAIN INTO WEDNESDAY AFTERNOON. PHZ119>121-123-124-270245- /O.CAN.PHFO.SC.Y.0066.000000T0000Z-130226T1600Z/ /O.EXT.PHFO.GL.W.0004.130226T1331Z-130228T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 331 AM HST TUE FEB 26 2013 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 35 KNOTS. ROUGH SEAS 12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ111-115-118-122-270245- /O.EXT.PHFO.SC.Y.0067.130226T1331Z-130228T0400Z/ KAUAI WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 331 AM HST TUE FEB 26 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KNOTS WITH ROUGH SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110-112>114-116-117-270245- /O.CON.PHFO.SC.Y.0067.000000T0000Z-130228T0400Z/ KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- 331 AM HST TUE FEB 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KNOTS WITH ROUGH SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
649 WHHW70 PHFO 270132 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST TUE FEB 26 2013 ...STRONG TRADE WINDS AND ROUGH SEAS EXPECTED FOR ALL HAWAIIAN WATERS... .A LARGE HIGH PRESSURE SYSTEM WILL CONTINUE TO BRING STRONG AND GUSTY TRADE WINDS TO THE COASTAL WATERS. WINDIER WATERS AROUND MAUI COUNTY AND THE BIG ISLAND WILL SEE GALE FORCE WINDS THROUGH WEDNESDAY AFTERNOON. PHZ119>121-123-124-271445- /O.CON.PHFO.GL.W.0004.000000T0000Z-130228T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 332 PM HST TUE FEB 26 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS TO 35 KNOTS. ROUGH SEAS TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>118-122-271445- /O.CON.PHFO.SC.Y.0067.000000T0000Z-130228T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 332 PM HST TUE FEB 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KNOTS. ROUGH SEAS TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BRAVENDER
089 WHHW70 PHFO 270730 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 930 PM HST TUE FEB 26 2013 ...STRONG TRADE WINDS AND ROUGH SEAS EXPECTED FOR ALL HAWAIIAN WATERS... .A LARGE HIGH PRESSURE SYSTEM WILL CONTINUE TO BRING STRONG AND GUSTY TRADE WINDS TO THE COASTAL WATERS. WINDIER WATERS AROUND MAUI COUNTY AND THE BIG ISLAND WILL SEE GALE FORCE WINDS THROUGH WEDNESDAY AFTERNOON. PHZ119>121-123-124-272030- /O.CON.PHFO.GL.W.0004.000000T0000Z-130228T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 930 PM HST TUE FEB 26 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...THROUGH EARLY WEDNESDAY EVENING...EAST WINDS UP TO 35 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 12 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES APPROPRIATE EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>118-122-272030- /O.CON.PHFO.SC.Y.0067.000000T0000Z-130228T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 930 PM HST TUE FEB 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...THROUGH EARLY WEDNESDAY EVENING...NORTHEAST WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
769 WHHW70 PHFO 271336 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 AM HST WED FEB 27 2013 ...STRONG TRADE WINDS AND ROUGH SEAS EXPECTED FOR ALL HAWAIIAN WATERS... .PERSISTENT HIGH PRESSURE WILL KEEP TRADE WINDS STRONG AND GUSTY OVER THE COASTAL WATERS INTO THIS WEEKEND. WINDIER WATERS AROUND MAUI COUNTY AND THE BIG ISLAND WILL SEE GALE FORCE WINDS THROUGH THIS AFTERNOON. PHZ119>121-123-124-280245- /O.CON.PHFO.GL.W.0004.000000T0000Z-130228T0400Z/ /O.EXB.PHFO.SC.Y.0067.130228T0400Z-130303T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 336 AM HST WED FEB 27 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHEAST WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS AND ROUGH SEAS OF 12 TO 18 FEET. BEGINNING EARLY THIS EVENING...EAST WINDS UP TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 10 TO 17 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES APPROPRIATE EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-122-280245- /O.EXT.PHFO.SC.Y.0067.000000T0000Z-130303T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 336 AM HST WED FEB 27 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...NORTHEAST WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
243 WHHW70 PHFO 280138 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST WED FEB 27 2013 ...STRONG TRADE WINDS AND ROUGH SEAS EXPECTED FOR ALL HAWAIIAN WATERS... .PERSISTENT HIGH PRESSURE WILL KEEP TRADE WINDS STRONG AND GUSTY OVER THE COASTAL WATERS INTO THIS WEEKEND. PHZ119>121-123-124-281445- /O.CAN.PHFO.GL.W.0004.000000T0000Z-130228T0400Z/ /O.EXT.PHFO.SC.Y.0067.130228T0138Z-130303T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 338 PM HST WED FEB 27 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...EAST WINDS UP TO 30 KNOTS WITH HIGHER GUSTS. ROUGH SEAS 10 TO 17 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-122-281445- /O.CON.PHFO.SC.Y.0067.000000T0000Z-130303T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 338 PM HST WED FEB 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...EAST WINDS UP TO 30 KNOTS WITH HIGHER GUSTS. ROUGH SEAS 10 TO 17 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Feb 24, 8:32 PM HST, 7 hours 3 minutes earlier.
Area forecast discussion, Feb 24, 8:32 PM HST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 832 PM HST SUN FEB 24 2013 .SYNOPSIS... BREEZY TRADE WINDS ARE IN STORE THIS WEEK WITH RAINFALL FOCUSED OVER WINDWARD AREAS. THE STRONG TRADES WILL PUSH SOME BRIEF SHOWERS OVER LEEWARD LOCATIONS OF THE SMALLER ISLANDS. SHOWERS WILL DIMINISH TUESDAY AND REMAIN ON THE DRY SIDE INTO THURSDAY BEFORE INCREASING AGAIN FRIDAY AND OVER THE WEEKEND. && .DISCUSSION... A DRYING TREND CONTINUES OVER THE STATE TONIGHT AS AN UPPER LEVEL TROUGH PUSHES FARTHER EAST OF THE BIG ISLAND...AND AN UPPER RIDGE BRINGS A STABLE ATMOSPHERE IN FROM THE WEST. UPPER AIR SOUNDING FROM LIHUE AND HILO BOTH SHOW A WARMING TREND IN THE MID AND UPPER ATMOSPHERE...AND THIS TREND WILL CONTINUE AS THE RIDGE STRENGTHENS OVER THE ISLANDS. LOOKING UPSTREAM OF THE STATE...SOME POCKETS OF MOISTURE WILL BRING WINDWARD SHOWERS THROUGH MONDAY NIGHT. TUESDAY...BOTH THE GFS AND ECMWF DRY OUT THE INCOMING MOISTURE AND BELOW NORMAL RAINFALL ARE EXPECTED THROUGH THURSDAY. MOISTURE LEVELS PICK UP AGAIN FRIDAY WITH WINDWARD SHOWERS INCREASING. THE THREAT OF SNOW ON THE BIG ISLAND SUMMITS APPEARS TO BE OVER... BUT THERE IS STILL A CHANCE OF ICE ON THE ROADS THROUGH TOMORROW NOON DUE TO FREEZING DRIZZLE. WIND SPEEDS WILL INCREASE A NOTCH AS THE ATMOSPHERE STABILIZES TONIGHT AND MONDAY. THE RIDGE WILL PROVIDE SINKING MOTION ALOFT WHICH IN TURN WILL CREATE A STRONG INVERSION OVER THE STATE. THE INVERSION WILL SQUEEZE THE LOW-LEVEL WINDS AND ACCELERATE WINDS THROUGH THE ISLAND TERRAIN. GALE FORCE WINDS ARE EXPECTED OVER THE WINDIER COASTAL WATERS MONDAY AFTERNOON...AND A WIND ADVISORY HAS BEEN POSTED FOR WINDY AREAS ON THE BIG ISLAND. THE ADVISORY MAY EXPAND TO AREAS IN MAUI COUNTY AS THE WINDS INCREASE. && .AVIATION... AIRMET TANGO REMAINS IN EFFECT FOR LOW LEVEL TURBULENCE DOWNWIND OF THE MOUNTAINS OVER ALL ISLES. AIRMET TANGO ALSO INCLUDES STRONG SURFACE WIND SPEEDS OF 30 KT AROUND THE BIG ISLAND. AIRMET SIERRA FOR TEMPORARY MOUNTAIN OBSCURATION IN WINDWARD SECTIONS OF THE BIG ISLAND WILL LIKELY BE DISCONTINUED AT MIDNIGHT. ALL TERMINALS WILL BE VFR...WITH ONLY BRIEF MVFR CONDITIONS POSSIBLE AT HILO AND LIHUE THROUGH THE NIGHTTIME HOURS. && .MARINE... A GALE WATCH HAS BEEN ISSUED FOR THE WINDY AREAS AROUND THE BIG ISLAND AND MAUI. A SMALL CRAFT ADVISORY...SCA...REMAINS IN EFFECT THROUGH TUESDAY EVENING ELSEWHERE OVER THE COASTAL WATERS FOR STRONG TRADE WINDS AND ROUGH SEAS. THE SCA IS LIKELY TO CONTINUE THROUGH MUCH OF THE WEEK. THE STRONG TRADE WINDS WILL CONTINUE TO PRODUCE ADVISORY LEVEL SURF ALONG EAST FACING SHORES THROUGH MUCH OF THE WEEK. SURF ALONG OTHER SHORES WILL REMAIN BELOW ADVISORY LEVELS THROUGH MID-WEEK. A NEW NORTHWEST SWELL ARRIVING WEDNESDAY NIGHT IS LIKELY TO BOOST SURF ABOVE THE ADVISORY THRESHOLD ON NORTH AND WEST FACING SHORES ON THURSDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST TUESDAY FOR KAUAI WINDWARD- OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST. WIND ADVISORY UNTIL 6 PM HST TUESDAY FOR SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA. WINTER WEATHER ADVISORY UNTIL NOON HST MONDAY FOR BIG ISLAND SUMMITS. GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON FOR MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL NOON HST MONDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 PM HST TUESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS. && MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:36 PM HST | Wind Advisory | HFO | Hawaii, Kalawao | 24 hr |
| Feb 24, 3:45 PM HST | Gale Watch | HFO | 12 hr | |
| Feb 25, 7:31 AM HST | High Wind Watch | HFO | Hawaii | 20 hr |
| Feb 25, 10:00 AM HST | Small Craft Advisory | HFO | 9 days | |
| Feb 25, 10:40 AM HST | Wind Advisory | HFO | Hawaii, Kalawao | 61 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.